Why Does Adderall Make Me Sleepy When It Makes Others More Alert?
Adderall is a stimulant used to control symptoms of attention deficit hyperactivity disorder (ADHD), such as trouble focusing, controlling one’s actions, or remaining still. It can also be used to treat narcolepsy.
Common side effects of Adderall include:
- dry mouth
- difficulty falling or staying asleep
- stomach pain
- weight loss
- loss of appetite
- mood swings
Sleepiness is not a common side effect of Adderall, but it can happen. Adderall is calming for people with ADHD, which might seem like sleepiness to you. It may also occur if you stop taking Adderall abruptly.
Adderall is an amphetamine, which generally makes people energetic. However, it has a calming effect for people with ADHD. This calming effect can make some people sleepy.
In clinical trials, fatigue affected approximately 2 to 4 percent of people who took Adderall.
Sleepiness can also occur when you stop taking Adderall, especially if you were taking high doses for a prolonged time.
An Adderall crash is what happens when you stop taking your Adderall suddenly, instead of weaning off the drug properly. Stopping suddenly can lead to withdrawal symptoms, including:
These symptoms can last anywhere for a few days to a few weeks, depending on the dosage you were taking and how long you’ve been taking Adderall.
If Adderall is making you very sleepy, talk to your doctor. They can help find the cause of this side effect and take steps to treat it.
If you’re sleepy because you stopped taking Adderall abruptly and are experiencing a crash, there’s no medication that can reverse your symptoms.